MAUDE Adverse Event Report: SMITH NEPHEW, INC. EVOS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR

SMITH NEPHEW, INC. EVOS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR
Model Number 71175022
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
Surgeon was using drill during surgery; drill bit broke off in humeral head during use.Clinical decision was made to leave the drill bit in place.

Brand Name
EVOS
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR
Manufacturer (Section D)
SMITH NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key15257887
Report Number15257887
Device Sequence Number5887071
Product Code HWE
UDI-Device Identifier00885556635766
UDI-Public(01)00885556635766
Combination Product (Y/N)N
Initial Reporter StateRI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 08/11/2022
Report Date (Section F) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175022
Device Catalogue Number71175022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer08/19/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/19/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale
Patient Weight89 KG
Date Report Sent to FDA08/11/2022